Fever coming on with taking a steroid and pain medicine


Q: Fever coming on with taking a steroid and pain medicine. What do I do?


A:   Hello. Welcome to Ask The Doctor. I understand your concern.

You have not mentioned the basic reason for which you have been given steroid. I suppose you have received steroid for pain relief due to low back pain. Actually steroids can lower down the immunity and you can catch any infection. Moreover, if there is any underlying infection, steroids will aggravate it.
I would advice you to bring this to notice of your doctor, so that he can give you broad spectrum antibiotics to fight with the infection and he would also evaluate the cause if the fever. You have not given me your detailed history but a lot many times, Tuberculosis of spine is responsible for the pain in back and that aggravates on taking steroids.
Share my opinion with your doctor.

I hope it helps.
Stay Healthy

Related Q&A

Q: 23 y.o. female had lower right back pain for about 1 year following a burning pain from bending over (I thought it wa...

Q: Hello, I'm Adriana, I just received MRI results of my brain, I'm 40 yrs old, suffer from migraines, tension headaches...

Q: Hello I got liked in the chest 4days ago ( accident ) in the middle of the chest next to my left breast actually Righ...

Q: Hello, I had thoracic back pain (dully/achey) on my right side. This past Feb that lasted through May along with som...

Q: It began about three months ago. I would have lower back pain for a day and it would go away. Then it would happen a...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon